Hail, El Paso
- When
- June 24, 1:26 PM MST to 1:31 PM MST
- Where
- El Paso County, 1.48 mi NNE of Falcon
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.950, -104.610
Severe storms produced hail up to the size of ping pong balls and some flooding in Ute Pass.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Severe storms produced hail up to the size of ping pong balls and some flooding in Ute Pass.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 24, 11:23 AM MST, 2 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1223 PM MDT TUE JUN 24 2014 .UPDATE... ISSUED AT 1221 PM MDT TUE JUN 24 2014 ADJUSTED SHORT TERM FORECASTS WITH LATEST SURFACE OBSERVATIONS...RADAR AND SATELLITE DATA. LW UPDATE ISSUED AT 650 AM MDT TUE JUN 24 2014 UPDATED TO TWEAK POPS AND SKY COVERAGE BASED ON RECENT SAT AND RADAR TRENDS. STILL SEEING SOME ISOLD LTG IN KIOWA AND BACA COUNTIES...WHICH SHOULD WIND DOWN A BIT OVER THE NEXT COUPLE HOURS...THEN ON TO ANOTHER ROUND OF STORMS THIS AFTERNOON. ROSE && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 337 AM MDT TUE JUN 24 2014 ...MORE STRONG TO SEVERE STORMS TODAY... FAIR AMOUNT OF NOCTURNAL CONVECTION THIS MORNING...WITH ONE CLUSTER OVER NW KS AND ANOTHER MOVING INTO THE OK PANHANDLE. FORTUNATELY...STORMS ARE STAYING OUTSIDE OF OUR CWA SO FAR. THIS IS IN RESPONSE TO A DISTURBANCE MOVING THROUGH THE CENTRAL PLAINS. WV IMAGERY SHOWS A SECONDARY WAVE DEVELOPING OVER THE ROCKIES AS OF 330 AM LOCAL TIME. SO...WILL SEE SOME ISOLD TS POSSIBLE EARLY THIS MORNING OVER THE FAR ERN PLAINS AND THE RATON MESA AREA. NAM SHOWS EXPANDING COVERAGE THROUGH 18Z...BUT BELIEVE IT IS OVERDONE SO WILL STICK WITH LOW POPS. ANOTHER ROUND OF STORMS IS EXPECTED THIS AFTERNOON. PLENTY OF LOW LEVEL MOISTURE AROUND...AND BULK SHEARS ARE STILL RESPECTABLE. MAIN LIMITING FACTOR WILL BE SHORT-WAVE RIDGING WHICH COULD INHIBIT T- STORM DEVELOPMENT. NOT REALLY SEEING MUCH IN THE WAY OF DISTURBANCES MOVING THROUGH THE RIDGE...BUT WITH HE GOOD MOISTURE AROUND IT WONT TAKE MUCH TO GET STORMS GOING. BEST BET FOR SVR WX LOOKS TO BE EAST OF I-25...PARTICULARLY OVER KIOWA...BENT...PROWERS...AND BACA COUNTIES. CAPE IN THE 1500-2000 J/KG RANGE AND BULK SHEAR FROM 40-50 KTS WILL BE CONDUCIVE TO ORGANIZED STORMS WITH A FEW SUPERCELLS POSSIBLE. LARGE HAIL AND STRONG WINDS THE MAIN THREAT...BUT AGAIN A LOW GRADE TORNADO THREAT WILL BE POSSIBLE WITH ANY OF THE MORE ISOLATED OR STRONGER CELLS. STORMS WILL LIKELY ORGANIZE INTO SEVERAL CLUSTERS OR MCS'S THIS EVENING OVER THE SERN PLAINS. ROSE .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 337 AM MDT TUE JUN 24 2014 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE ON THE PLAINS WEDNESDAY AND THURSDAY... A MOIST AND UNSTABLE PATTERN WILL CONTINUE ON THE PLAINS WED AND THU. STRONG TO SVR STORMS WILL BE POSSIBLE ACROSS ALL OF THE PLAINS WED WHILE THE FAR E PLAINS WILL SEE THE BEST CHANCE OF STRONG TO SVR STORMS THU. THE PRIMARY THREATS WILL CONTINUE TO BE HAIL UP TO THE SIZE OF GOLFBALLS AND WINDS TO 70 MPH. OVER THE MTNS AND VALLEYS ONLY HIGH BASED ISOLD STORMS WILL BE POSSIBLE. THE CONVECTION WED EVENING MAY LAST INTO THE EARLY MORNING HOURS OF THU. FRIDAY...IT WILL WARM AND DRY OUT ONCE AGAIN. HOWEVER THERE IS A SLIGHT CHANCE THAT THE DRYLINE MAY BE ACTIVE OVER THE FAR E PLAINS LATE IN THE AFTERNOON AND EARLY EVENING. THE DRYLINE LOCATION WILL BE DEPENDENT ON THE SPEED OF A 50O MB TROUGH THAT WILL MOVE OVER THE REGION. THE REMAINDER OF THE FCST AREA WILL BE PRIMARILY DRY. HIGHS WILL BE WELL INTO THE 90S MOST OF THE PLAINS. A WEAK COOL FRONT IS EXPECTED TO CROSS THE PLAINS LATE FRI NITE/EARLY SAT MORNING. THIS FRONT WILL BRING SLIGHTLY COOLER AIR TO THE REGION SAT. ALTHOUGH SFC FLOW WILL BE UPSLOPE SAT...MSTR BEHIND THE BOUNDARY WILL BE LACKING...SO ISOLD POPS AT BEST FOR SAT AFTERNOON ACROSS THE REGION. SUNDAY INTO EARLY NEXT WEEK... ZONAL FLOW WILL BE TO THE NORTH OF THE REGION WITH WEAK UPSLOPE AT THE SFC. THIS WILL ALLOW FOR ISOLD STORMS OVER MAINLY THE PLAINS DURING THE EARLY AFTERNOON AND EVENING. MAX TEMPS WILL BE ABOUT 3 TO 6F ABOVE NORMAL. IT IS POSSIBLE BY MID WEEK NEXT WEEK IT MAY GET A BIT WETTER ONCE AGAIN AS ANOTHER CANADIAN HIGH BUILDS DOWN THE PLAINS. \/HODANISH && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1139 AM MDT TUE JUN 24 2014 MAIN AVN CONCERNS TODAY WILL AGAIN BE THE POTENTIAL FOR TS AT THE TERMINALS...PARTICULARLY KCOS AND KPUB. STORMS WILL BE MOST LIKELY FROM 20Z THROUGH 00Z THIS EVE. LOCALLY GUSTY WINDS AND SOME HAIL COULD ACCOMPANY THE STRONGER STORMS. DEPENDING ON THE EXTENT OF STORMS OVER THE PLAINS THIS EVE...THERE COULD BE AREAS OF LOW CIGS FOR WED MORNING...BUT PROBABILITY AT THIS TIME IS TOO LOW TO EXPLICITLY MENTION IN THE TAFS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...LW SHORT TERM...ROSE LONG TERM...HODANISH AVIATION...LW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 158 PM MDT TUE JUN 24 2014 COZ058>089-093>099-252000- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 158 PM MDT TUE JUN 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ANOTHER ROUND OF STRONG TO SEVERE STORMS IS EXPECTED THIS AFTERNOON. ALL STORMS TODAY WILL BE CAPABLE OF PRODUCING HAIL AND GUSTY WINDS IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTING. EAST OF INTERSTATE 25...A FEW STORMS THIS AFTERNOON THROUGH EARLY EVENING WILL LIKELY TURN SEVERE...AND BE CAPABLE OF PRODUCING HAIL TO GOLF BALL SIZE AND WIND GUSTS TO 60 MPH. THE TORNADO THREAT IS LOW BUT CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE EASTERN PLAINS BOTH WEDNESDAY AND THURSDAY. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY THREATS. ALL THUNDERSTORMS WILL PRODUCE COLORADO'S NUMBER ONE WEATHER THREAT...DEADLY CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER ALL OF SOUTHEAST COLORADO THIS AFTERNOON AND EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 138 PM MDT TUE JUN 24 2014 COZ081-084-085-242015- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 138 PM MDT TUE JUN 24 2014 ...SPECIAL WEATHER STATEMENT... AT 137 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER CRYSTOLA...OR 13 MILES NORTHWEST OF COLORADO SPRINGS...MOVING SOUTHEAST AT 25 MPH. RAINFALL AMOUNTS OF .10 INCHES OR LESS WILL BE POSSIBLE ON THE WALDO CANYON BURN SCAR WITH THIS STORM. IT IS NOT LIKELY TO CAUSE FLOODING. LOCATIONS IMPACTED INCLUDE... WESTERN COLORADO SPRINGS...WOODLAND PARK...MANITOU SPRINGS...GREEN MOUNTAIN FALLS...CHIPITA PARK...CASCADE AND CRYSTOLA. LAT...LON 3894 10506 3903 10499 3893 10482 3884 10492 TIME...MOT...LOC 1937Z 299DEG 21KT 3896 10500 KAM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 152 PM MDT TUE JUN 24 2014 COZ084-085-242015- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 152 PM MDT TUE JUN 24 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EL PASO COUNTY UNTIL 215 PM MDT... AT 151 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR FALCON...OR 15 MILES NORTHEAST OF COLORADO SPRINGS...MOVING SOUTHEAST AT 25 MPH. HAIL TO HALF AN INCH IN DIAMETER HAS BEEN REPORTED WITH THIS STORM. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EASTERN COLORADO SPRINGS...FALCON...ELLICOTT...SCHRIEVER AFB...YODER AND CIMARRON HILLS. LAT...LON 3888 10469 3904 10458 3891 10416 3867 10433 TIME...MOT...LOC 1951Z 304DEG 22KT 3893 10456 KAM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 157 PM MDT TUE JUN 24 2014 COZ077-079-081-083-242030- CANON CITY VICINITY/EASTERN FREMONT COUNTY CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO-WET MOUNTAINS BETWEEN 6300 AND 10000FT CO- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO- 157 PM MDT TUE JUN 24 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT COUNTY UNTIL 230 PM MDT... AT 157 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ROYAL GORGE...OR 37 MILES SOUTHWEST OF COLORADO SPRINGS...MOVING EAST AT 55 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FLORENCE...ROYAL GORGE...PENROSE AND CANON CITY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3835 10541 3853 10534 3852 10496 3827 10507 TIME...MOT...LOC 1957Z 285DEG 49KT 3842 10528 LW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 207 PM MDT TUE JUN 24 2014 COZ081-083-085-086-242045- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO-CANON CITY VICINITY/EASTERN FREMONT COUNTY CO- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 207 PM MDT TUE JUN 24 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUEBLO... SOUTHEASTERN TELLER...SOUTHWESTERN EL PASO AND SOUTHEASTERN FREMONT COUNTIES UNTIL 245 PM MDT... AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF MIDWAY...OR 19 MILES SOUTHWEST OF COLORADO SPRINGS...MOVING SOUTH AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NORTHERN PUEBLO...FOUNTAIN...PUEBLO WEST...PINON...PENROSE... MIDWAY...PUEBLO RESERVOIR AND FORT CARSON. LAT...LON 3863 10509 3873 10482 3837 10431 3822 10500 TIME...MOT...LOC 2006Z 347DEG 13KT 3859 10499 KAM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 221 PM MDT TUE JUN 24 2014 COZ088-242045- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- 221 PM MDT TUE JUN 24 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LAS ANIMAS COUNTY UNTIL 245 PM MDT... AT 221 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES NORTHWEST OF TYRONE...OR 27 MILES NORTH OF TRINIDAD...MOVING EAST SOUTHEAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TYRONE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT TUESDAY AFTERNOON FOR SOUTHEAST COLORADO. LAT...LON 3747 10450 3766 10448 3770 10414 3737 10420 TIME...MOT...LOC 2021Z 276DEG 8KT 3757 10441 MW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 226 PM MDT TUE JUN 24 2014 COZ084-085-242100- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 226 PM MDT TUE JUN 24 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EL PASO COUNTY UNTIL 300 PM MDT... AT 225 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG THUNDERSTORM OVER FALCON...OR 14 MILES NORTHEAST OF COLORADO SPRINGS...MOVING EAST AT 10 MPH. THIS STORM IS CURRENTLY PRODUCING NICKEL SIZE HAIL. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EASTERN COLORADO SPRINGS...FALCON...ELLICOTT...SCHRIEVER AFB AND CIMARRON HILLS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT TUESDAY AFTERNOON FOR SOUTHEAST COLORADO. LAT...LON 3891 10472 3903 10463 3901 10416 3867 10436 TIME...MOT...LOC 2025Z 289DEG 8KT 3892 10459 KAM
The Pueblo radar (KPUX), 66 km away, was scanning. The volume nearest the first event began at 20:25 UTC.
11 hail, 1 flash flood. Local standard time, as filed.
A wave of water came down Fountain Creek caused by heavy rain in the Woodland Park area. It washed out a driveway over the creek.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2014Every state in 2014This day in weather historyWarnings in Colorado, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 514488, 514489, 514492, 514490, 514491, 514493, 514494, 514495, 514496, 514499, 514497, 514498.